North Carolina, 2011Flash Flooding and Damaging Winds in North Carolina, June 11, 2011
June 11, 2011 · NWS RAH · 9 events in 6 counties and zones
Scattered strong to severe storms initially developed along the southern Appalachians, and moved eastward into the western Piedmont into an area of moderate instability. The severe storms produced mostly localized wet microburst.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe storms initially developed along the southern Appalachians, and moved eastward into the western Piedmont into an area of moderate instability. The severe storms produced mostly localized wet microburst. Urban flash flooding also occurred in Greensboro as two to three inches of heavy rain fell over the city.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 11, 1:44 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 11, 1:44 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EDT SAT JUN 11 2011
.SYNOPSIS...
A WEAK UPPER LEVEL TROUGH AXIS WILL EXTEND OVER OUR REGION THROUGH
TONIGHT. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE
NORTHWEST...AND CROSS CENTRAL NORTH CAROLINA SUNDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 225 PM SATURDAY...
CONVECTION BEGINNING TO FIRE WITHIN THE AXIS OF MAXIMUM
INSTABILITY/MOISTURE THAT EXTENDS SW-NE ACROSS CENTRAL NC. EXPECT
STORMS TO INITIALLY FIRE OVER THE WESTERN AND SOUTHERN
PIEDMONT...THEN EXPAND NEWD. APPROACH OF A MID LEVEL TROUGH DEPICTED
WELL BY WATER VAPOR IMAGERY WILL INCREASE CONVECTIVE COVERAGE OVER
THE NW PIEDMONT AFTER 3-4 PM. SIMILAR TO THE PAST FEW DAYS...WEAK
STEERING FLOW ALOFT WILL RESULT IN LITTLE IF ANY MOVEMENT TO THE
STORMS. AIR MASS HAS BECOME WETTER THE PAST 24 HOURS WITH PRECIP
WATER VALUES AT 16Z AROUND 1.7 INCHES. THUS...ANY STORMS THAT
DEVELOP OVER AN URBANIZED AREA WILL INCREASE THE LIKELIHOOD OF
STREET/POOR DRAINAGE FLOODING. ALSO...PRECIP LOADING CAUSED BY
STRONG/SUSTAINABLE UPDRAFTS WILL INCREASE THE RISK OF DAMAGING WET
MICROBURST. FREEZING LEVEL A TAD LOWER THAN FRIDAY...SO MAY SEE A
FEW MORE LARGE HAIL REPORTS. MAJORITY OF THE CONVECTION WILL OCCUR
NORTH-WEST OF THE TRIANGLE AREA UNTIL 4-5 PM AFTERWHICH EXPECT TO
SEE AN INCREASE IN CONVECTIVE ACTIVITY. MAJORITY OF THE NEAR TERM
MODEL GUIDANCE SUGGEST CONVECTION BECOMING ISOLATED OVER THE
SANDHILL AND SOUTHERN COASTAL PLAIN BETWEEN 8 PM AND 12 MIDNIGHT.
TOWARD MORNING...WILL LIKELY SEE AREAS OF FOG AND/OR STRATUS DEVELOP
AS SKIES ALOFT CLEAR OFF AND LOW LEVEL AIR MASS STABILIZES. FOG AND
STRATUS WILL BE THICKEST AT LOCATIONS THAT EXPERIENCE HEAVY RAIN
THIS AFTERNOON/EVENING.
MIN TEMPS TONIGHT WILL VARY FROM THE UPPER 60S TO THE LOWER 70S.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 240 PM SATURDAY...
SUNDAY...AIR MASS REMAINS MOIST AND UNSTABLE WITH PRECIP WATER
VALUES PROGGED TO BE 1.8 TO 2 INCHES LATE IN THE DAY. MODELS AGREE
THAT A BETTER DEFINED MID LEVEL TROUGH WILL APPROACH THE AREA SUNDAY
AFTERNOON...CROSSING THE REGION AROUND SUNSET. 12Z WRF MODELS
AGREE(THOUGH SOME TIMING ISSUES) THAT A BROKEN LINE OF CONVECTION
WILL FORM OVER THE FOOTHILLS/WESTERN PIEDMONT BY MID AFTERNOON WITH
CONVECTIVE BAND PUSHING E-SE THROUGH THE AREA BETWEEN 4 PM AND 10
PM. WINDS ALOFT WILL BE A BIT STRONGER THAN THE PAST COUPLE DAYS
SUGGESTING THAT THE STORMS WILL EXHIBIT A MORE PRONOUNCED MOVEMENT
TO THE E-SE (BIT NO MORE THAN 20 MPH). SEVERE CONVECTIVE PARAMETERS
SUGGEST DAMAGING WET MICROBURST AND LARGE HAIL POTENTIAL WITH THE
STRONGER STORMS. FREQUENT/EXCESSIVE LIGHTNING STRIKES APPEAR LIKELY
AS WELL.
MAX TEMPS SUNDAY DEPENDENT UPON WHEN CONVECTION FIRES. BETTING ON
CONVECTION HOLDING OFF UNTIL OR AFTER PRIME HEATING SO HAVE LEANED
TOWARD THE WARM SIDE OF MOS GUIDANCE. IF CONVECTION FIRES INT HE
TRIAD PRIOR TO 2 PM...MAX TEMPS THERE MAY BE TOO WARM BY 3-4
DEGREES. MAX TEMPS 90-94.
SUNDAY NIGHT...BAND OF CONVECTION WILL EDGE ESE ACROSS THE FORECAST
AREA. MOST OF THE CONVECTION SHOULD LIE E-SE OF RALEIGH BY MIDNIGHT.
COULD SEE ISOLATED CONVECTION PERSIST THROUGH THE NIGHT AS A SURFACE
COLD FRONT EDGES SWD ACROSS THE AREA. EXPECT PARTIAL CLEARING OVER
THE NW AFTER MIDNIGHT IN DEVELOPING DOWNSLOPE FLOW. MIN TEMPS
MID-UPPER 60S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 245 PM SATURDAY...
MONDAY THROUGH TUESDAY...
MODESTLY DIFFLUENT FLOW ALOFT EXISTS MONDAY IN THE BROAD BASE OF THE
UPPER TROUGH EXTENDING FROM THE UPPER LOW FORECAST TO BE OVER NEW
ENGLAND. THE SURFACE FRONT SHOULD BE LOCATED OVER THE FAR SOUTHERN
COUNTIES OF CENTRAL NORTH CAROLINA AROUND 12Z MONDAY...PUSHING
GRADUALLY SOUTH DURING THE DAY. PRECIPITABLE WATER VALUES MONDAY
WILL BE MUCH LOWER THAN SUNDAY...WITHIN A TENTH OR TWO EITHER SIDE
OF AN INCH...AS NEGATIVE THETA-E ADVECTION OCCURS. THE GFS DOES
FORECAST SOME INSTABILITY SOUTH IN THE AFTERNOON...500 TO 1000J/KG
NEAR KFAY AND KCTZ WITH LIFTED INDICES NEAR -5C...BUT THIS IS LIKELY
DUE TO DECENT LAPSE RATES ABOVE THE 800MB CAP FORECAST BY BOTH THE
NAM AND THE GFS TO OCCUR MONDAY AFTERNOON. WITH THE FORECAST OF THE
CAP...AS WELL AS FORECAST 850MB DIVERGENCE...WILL CONTINUE WITH A
DRY FORECAST FOR MONDAY. AS THE FRONT SLOWLY PUSHES SOUTH...AS NOTED
YESTERDAY THERE COULD BE AN ISOLATED SHOWER VERY NEAR THE SOUTH
CAROLINA BORDER AND TOWARD SOUTHERN SAMPSON COUNTY...BUT WILL
MAINTAIN FORECAST CONTINUITY FOR NOW BASED ON THE CONS FOR
PRECIPITATION.
FOR MONDAY NIGHT AND TUESDAY...CONFIDENCE IS A LITTLE LOWER THIS
FORECAST DUE TO BOTH THE GFS AND NAM PUSHING AT LEAST MODERATELY
STRONG MID-LEVEL SHORTWAVES IN THE NORTHWEST FLOW NEAR OR OVER
CENTRAL NORTH CAROLINA. THE GFS DOES THIS OVERNIGHT MONDAY...WHILE
THE NAM IS ROBUST WITH A MID-LEVEL SHORTWAVE TUESDAY. LOOKING
UPSTREAM AT THE FORECAST BY THE MODELS THESE SEEM TO BE A RESULT OF
CONVECTIVE FEEDBACK...AND AS SUCH HAVE A DIFFICULT TIME TRENDING
AWAY FROM WHAT IS CURRENTLY A DRY FORECAST. IN THE NORTHWEST FLOW
ALOFT...ON WHAT SHOULD BE THE SUBSIDENT SIDE OF THE MID-LEVEL TROUGH
AXIS...WOULD ANTICIPATE CURRENTLY THE BEST CHANCE OF ANY DEEP
CONVECTION TO RESIDE ALONG WHATEVER IS LEFT OF THE SURFACE BOUNDARY
TO OUR SOUTH THROUGH TUESDAY. 850MB DIVERGENCE IS FORECAST AGAIN
TUESDAY...AT LEAST BY THE GFS...AND THAT MODEL IS SOMEWHAT MORE
FAVORED CURRENTLY THAN THE NAM DUE TO ITS LOCATION OF THE MOISTURE
GRADIENT TO OUR SOUTH. IN THE END...THERE MAY EVENTUALLY BE SMALL
CHANCES FROM ONE WAVE OR ANOTHER IF MODELS ARE CONSISTENT WITH
THEMSELVES...BUT THIS NEEDS TO BE EVALUATED IN FUTURE FORECASTS.
HIGH TEMPERATURES SHOULD BE IN THE MID 80S TO LOWER 90S MONDAY AND
LOWER 80S TO NEAR 90 TUESDAY...COOLEST NORTHEAST AND WARMEST
SOUTHWEST. OVERNIGHT LOWS MONDAY IN THE LOWER TO MID 60S.
TUESDAY NIGHT THROUGH SATURDAY...
CENTRAL NORTH CAROLINA SHOULD BE UNDER THE INFLUENCE OF NORTHWEST
FLOW ALOFT EARLY IN THIS PERIOD AS THE UPPER LOW NEAR AND OVER NEW
ENGLAND...A LITTLE SLOWER IN ITS PROGRESS EASTWARD IN RECENT MODEL
RUNS...SHOWS ONLY MODEST MOVEMENT THROUGH MID-WEEK. AFTERWARD...
ANOTHER UPPER LOW MOVES INTO THE WESTERN GREAT LAKES BY THURSDAY
WITH NARROW UPPER RIDGING IN BETWEEN. AS IT AFFECTS CENTRAL NORTH
CAROLINA...WEAKLY DIFFLUENT FLOW ALOFT SHOULD BEGIN TO IMPACT THE
AREA BY THURSDAY NEAR THE BASE OF THE NARROW RIDGE...FOLLOWED BY
UPPER TROUGHINESS BY THE END OF THE WEEK.
SURFACE PRESSURE FALLS SHOULD ACCOMPANY THE APPROACH AND PASSAGE OF
THE UPPER RIDGE...LEADING TO MOISTURE RETURN FOR THE END OF THE
WEEK. IN FACT...THE GFS FORECASTS PRECIPITABLE WATER VALUES UNDER AN
INCH EARLY WEDNESDAY TO INCREASE TO BETWEEN 1 AND 1.5 INCHES BY 06Z
THURSDAY...HIGHEST IN THE WESTERN PIEDMONT. WITH SURFACE HIGH
PRESSURE MOVING OFF TO THE EAST LATE WEDNESDAY...MOISTURE ADVECTION
AND THE WEAKLY DIFFLUENT FLOW ALOFT...ALONG WITH THE APPROACH OF A
WARM FRONT EITHER AT THE SURFACE OR JUST ALOFT...SHOULD ALLOW FOR AT
LEAST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM LATE WEDNESDAY
NIGHT PARTICULARLY WEST OF U.S. 1 IF GUIDANCE TIMING HOLDS. JUST ON
THE BACK SIDE OF THE RIDGE AXIS...DIFFLUENCE ALOFT SHOULD BE AMPLE
WITH THE MOISTURE RETURN TO SUPPORT AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS THURSDAY. ENSEMBLE MEX MOS POPS ARE GENERALLY ALL
HIGHEST IN THIS PERIOD FOR THURSDAY.
CONTINUED PRESENCE OF AMPLE MOISTURE...AT LEAST WEAK DIFFLUENCE
ALOFT IN OR NEAR THE BASE OF AN UPPER TROUGH...AND UNCERTAINTY
REGARDING THE LOCATION AND STRENGTH OF ANY SURFACE TROUGH OR WEAK
SURFACE WAVE RESULTS IN SLIGHT TO LOW CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR FRIDAY AND SATURDAY. IN ADDITION...THE MAJORITY OF
MEX MOS ENSEMBLE MEMBERS ARE AT OR ABOVE CLIMATOLOGY ESPECIALLY FOR
FRIDAY. TEMPERATURES NEAR THE LOWER END OF THE SEASONAL RANGE SHOULD
INCREASE TO THE HIGHER END OF THE NORMAL RANGE BY THE END OF THE
WORK WEEK.
&&
.AVIATION /17Z SATURDAY THROUGH THURSDAY/...
AS OF 1230 PM SATURDAY...
VFR CONDITIONS WILL PERSIST ACROSS MUCH OF CENTRAL NC THROUGH SUNDAY
AFTERNOON WITH A FEW EXCEPTIONS. AFTER 2 PM...EXPECT SCATTERED
CONVECTION TO DEVELOP OVER THE PIEDMONT AND NORTHERN COASTAL PLAIN.
MVFR CEILINGS AND MVFR/IFR VISIBILITIES WILL OCCUR IN VICINITY OF
THE HEAVIER SHOWERS. THE SCATTERED CONVECTION WILL EDGE SLOWLY
SOUTHWARD INTO THE SANDHILL AND SOUTHERN COASTAL PLAIN BY SUNSET
THEN DISSIPATE.
OVERNIGHT...MAY STILL SEE AN ISOLATED SHOWER OR T-STORM. OTHERWISE
POCKETS OF MVFR/IFR FOG AND LOW STRATUS WILL DEVELOP...ESPECIALLY AT
LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS AFTERNOON AND TONIGHT.
SUNDAY...THE APPROACH OF A SURFACE COLD FRONT INTERACTING WITH AN
UNSTABLE AND MOIST AIR MASS WILL CAUSE SCATTERED TO POSSIBLY
NUMEROUS SHOWERS AND T-STORMS TO DEVELOP AFTER MIDDAY ACROSS THE
NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN. THE SHOWERS AND STORMS
WILL DRIFT SE INTO THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN
COASTAL PLAIN BY SUNSET...EXITING INTO SC PRIOR TO MIDNIGHT. STRONG
GUSTY WINDS WILL OCCUR IN VICINITY OF THE T-STORMS WITH GUSTS
40-50KTS PROBABLE IN PROXIMITY OF THE STRONGER STORMS.
HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD INTO CENTRAL NORTH
CAROLINA LATE SUNDAY NIGHT INTO MONDAY. THIS WEATHER FEATURE WILL
INITIATE A PROLONGED SPELL OF VFR CONDITIONS MONDAY THROUGH
WEDNESDAY. THE NEXT THREAT FOR ADVERSE AVIATION CONDITIONS WILL HOLD
OFF UNTIL THURSDAY WHEN THE CHANCE OF SCATTERED CONVECTION WILL
INCREASE.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Jun 11, 4:38 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
538 AM EDT SAT JUN 11 2011
NCZ007>011-021>028-038>041-043-073>076-083-084-121100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
538 AM EDT SAT JUN 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS...NEARLY STATIONARY OR WITH VERY SLOW
MOVEMENT...WILL BE POSSIBLE THROUGH LATE THIS EVENING. THE SLOW
STORM MOVEMENT WILL RESULT IN LOCALLY VERY HEAVY RAINFALL IN A
SHORT AMOUNT OF TIME...AND A CONSEQUENT THREAT OF LOCALIZED
FLOODING. THE STRONGEST STORMS WILL ALSO POSE A THREAT OF STRONG
TO SEVERE WIND GUSTS AND HAIL TO AROUND ONE INCH IN DIAMETER THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT
GENERALLY SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND
EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS... ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE
INCH IN DIAMETER.
NCZ042-077-078-085-086-088-089-121100-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
538 AM EDT SAT JUN 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS
EVENING...MAINLY FROM NEAR LILLINGTON TO SMITHFIELD TO GOLDSBORO.
LITTLE TO NO STORM MOVEMENT WILL RESULT IN A THREAT OF LOCALLY
VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME...AND A CONSEQUENT
THREAT OF LOCALIZED FLOODING. AN ISOLATED STRONG TO SEVERE WIND
GUSTS AND OCCURENCE OF HAIL TO AROUND ONE INCH IN DIAMETER WILL
ALSO BE POSSIBLE...MAINLY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS WILL DEVELOP AND DRIFT GENERALLY
SOUTHEASTWARD AT AROUND 10 MPH SUNDAY AFTERNOON AND EVENING.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...
ISOLATED DAMAGING WIND GUSTS...AND HAIL TO AROUND ONE INCH IN
DIAMETER.
MWS
In the hours before
Special weather statement, Jun 11, 1:34 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT SAT JUN 11 2011
NCZ038-039-111915-
DAVIDSON-RANDOLPH-
234 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WERE DEVELOPING OVER PARTS OF RANDOLPH AND
DAVIDSON COUNTIES...
AT 232 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF LINWOOD...OR ABOUT 5 MILES NORTH OF SALISBURY...MOVING
NORTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING OVER
SOUTHWEST RANDOLPH COUNTY NEAR THE COMMUNITY OF MARTHA. THIS STORM
WAS ALSO MOVING SLOWLY NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINWOOD...ULAH...AND
THE HIGH ROCK AREA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3584 8048 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3593 8037 3591 7987
3551 7986 3550 8019 3558 8021 3568 8034
3571 8033 3571 8038 3574 8046
TIME...MOT...LOC 1832Z 244DEG 9KT 3576 8049
DJFSpecial weather statement, Jun 11, 2:12 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SAT JUN 11 2011
NCZ038-112000-
DAVIDSON-
312 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PARTS OF DAVIDSON COUNTY
THROUGH 400 PM EDT...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF HIGH ROCK...OR ABOUT 5 MILES SOUTH OF SALISBURY...
MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH ROCK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BOATERS AND THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE
DANGERS OF LIGHTNING. BOATERS SHOULD MOVE TO SAFE HARBOR. THOSE
CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR VEHICLE.
REMEMBER THAT TREES OFFER NO PROTECTION FROM LIGHTNING. STAY TUNED
TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3584 8043 3586 8042 3585 8039 3586 8039
3595 8005 3551 8006 3550 8019 3555 8022
3558 8021 3568 8034 3571 8033 3571 8038
3574 8046 3577 8046 3583 8048
TIME...MOT...LOC 1911Z 238DEG 13KT 3557 8045
DJFSpecial weather statement, Jun 11, 2:26 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT SAT JUN 11 2011
NCZ039-073-074-112015-
MONTGOMERY-RANDOLPH-STANLY-
326 PM EDT SAT JUN 11 2011
...ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF
STANLY...RANDOLPH AND MONTGOMERY COUNTIES THROUGH 415 PM EDT...
AT 324 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RICHFIELD...OR ABOUT 12 MILES NORTH OF ALBEMARLE...MOVING EAST AT 15
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR THE COMMUNITY OF
MARTHA IN SOUTHWEST RANDOLPH COUNTY...DRIFTING SLOWLY EAST SOUTHEAST
AROUND 15 MPH.
SOME LOCATIONS AFFECTED BY THE STORMS INCLUDE...NEW LONDON...BADIN
LAKE...NEW HOPE...AND ELDORADO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. STAY TUNED TO THIS STATION
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3551 8029 3551 8007 3562 8006 3566 7985
3549 7977 3543 7974 3541 7976 3538 8037
3540 8037
TIME...MOT...LOC 1924Z 280DEG 13KT 3553 8022
DJFSpecial weather statement, Jun 11, 2:38 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT SAT JUN 11 2011
NCZ021-112130-
FORSYTH-
338 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS HEADED TOWARD FORSYTH COUNTY...
AT 336 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
NORTHWEST OF DONNAHA...OR ABOUT 5 MILES SOUTH OF MOUNT AIRY...MOVING
SOUTHEAST AT 15 MPH. SHOULD THESE STORMS HOLD TOGETHER...THEY WOULD
MOVE INTO FORSYTH COUNTY FROM THE NORTHWEST BY 430 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL HALL...
STANLEYVILLE...WALKERTOWN...BELEWS CREEK.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
IF THUNDERSTORMS MOVE NEARBY OR OVERHEAD...SEEK SAFE SHELTER. STRONG
WINDS COULD KNOCK DOWN TREE LIMBS AND BLOW AROUND LIGHT OUTDOOR
OBJECTS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER
INFORMATION.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3626 8045
3626 8004 3601 8004 3602 8021 3600 8022
3599 8032 3597 8040 3606 8047 3604 8049
3604 8050 3609 8052
TIME...MOT...LOC 1936Z 303DEG 14KT 3642 8056
DJFSpecial weather statement, Jun 11, 2:58 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT SAT JUN 11 2011
NCZ038-039-073-074-112100-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
358 PM EDT SAT JUN 11 2011
...SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS
OF STANLY...RANDOLPH...MONTGOMERY AND DAVIDSON COUNTIES THROUGH 500
PM EDT...
AT 356 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN IN THE NEWSOM AREA...AS WELL AS
TOWARD ALBEMARLE AND LOCUST...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...BADIN...AND...BADIN LAKE...
TROY...MOUNT GILEAD...AND PEKIN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. IF THUNDERSTORMS ARE
NEARBY...BOATERS SHOULD REMAIN OFF THE WATER. REMEMBER THAT TREES
OFFER NO PROTECTION FROM LIGHTNING. STAY TUNED TO THIS STATION FOR
THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3519 8051 3550 8031 3551 8019 3558 8021
3569 8034 3563 7979 3518 7981 3516 7998
3514 8003 3514 8007 3519 8011 3516 8017
3515 8016 3517 8020 3515 8021 3521 8026
3518 8031 3516 8039 3516 8046
TIME...MOT...LOC 1956Z 319DEG 18KT 3548 8016
DJFThunderstorm Wind, Montgomery
- When
- June 11, 3:12 PM EST
- Where
- Montgomery County, 2.9 mi WNW of Coggins Mine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.490, -80.080
A tree was blown down on Blaine Road near Badin Lake. A boater on Badin Lake also requested assistance due to strong winds.
Thunderstorm Wind, Stanly
- When
- June 11, 3:50 PM EST
- Where
- Stanly County, 2.84 mi ESE of Norwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.212, -80.085
Large tree limbs were blown down across Quail Trail Road.
Flash Flood, Guilford
- When
- June 11, 4:20 PM EST
- Where
- Guilford County, 0.89 mi SW of Bessemer to 1.04 mi SW of Bessemer
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.090, -79.760
Flash flood waters were inundating a home in northeast Greensboro.
Flash Flood, Guilford
- When
- June 11, 4:50 PM EST to 5:45 PM EST
- Where
- Guilford County, 1.42 mi SW of Bessemer to 2.39 mi NE of Greensboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.086, -79.769
Heavy rainfall of two to three inches resulted in widespread flash flooding in eastern sections of Greensboro. There were at least 15 water rescues. A couple of apartment complexes were also evacuated.
Thunderstorm Wind, Guilford
- When
- June 11, 4:50 PM EST
- Where
- Guilford County, 1.49 mi SSE of Mc Leansville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.100, -79.660
Numerous trees were blown down across McLeansville and in East Greensboro.
Thunderstorm Wind, Person
- When
- June 11, 5:15 PM EST to 5:16 PM EST
- Where
- Person County, 0.89 mi SE of Gentrys Store
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.460, -78.910
One tree was blown down on Mill Creek Road. Another tree was blown down on Reade Drive.
Thunderstorm Wind, Orange
- When
- June 11, 5:38 PM EST
- Where
- Orange County, 1.12 mi W of Occoneechee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.070, -79.100
Numerous trees were blown down across Orange County.
Thunderstorm Wind, Orange
- When
- June 11, 5:40 PM EST
- Where
- Orange County, 1.12 mi W of Occoneechee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.070, -79.100
Several trees were blown down in Hillsborough.
Thunderstorm Wind, Chatham
- When
- June 11, 5:44 PM EST to 6:12 PM EST
- Where
- Chatham County, 2.18 mi NW of Pittsboro to 3.63 mi NNW of Farrington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.740, -79.210
Several trees were blown down along a swath extending just north of Pittsboro to just northeast of Fearrington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Montana, June 11, 20111 death · 1 event
- Damaging Winds in Missouri, June 11, 20112 injured · $475,000 · 70 kt wind · 2 events
- Tornadoes and Hail in Oklahoma, June 11, 2011$172,000 · EF1 · 12 events
- Tornado and Hail in Oklahoma, June 11, 2011$101,000 · EF0 · 25 events
- Hail and Damaging Winds in North Carolina, June 11, 2011$110,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, June 11, 2011$44,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 11, 2011$33,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2011$50,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 11, 2011$55,000 · 1 in hail · 7 events
- Tornado and Hail in Montana, June 11 to 12, 2011EF1 · 12 events
- Tornadoes and Hail in Texas, June 11, 2011$20,000 · EF0 · 19 events
- Hail and Damaging Winds in Kansas, June 11, 20111.75 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321277, 321279, 321281, 321285, 321289, 321291, 321293, 321294, 321296.